You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Non-Parametric Test for Comparing Two Non-Independent Distributions
Journal of the Royal Statistical Society. Series B (Methodological)
Vol. 40, No. 2 (1978), pp. 253-261
Stable URL: http://www.jstor.org/stable/2984763
Page Count: 9
You can always find the topics here!Topics: T tests, Gaussian distributions, Statism, Nonparametric models, Estimation methods, Statistical variance, Simulations, Statistical theories, Random numbers, Mathematics
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Using a sample from an unknown bivariate distribution, we propose a test for the hypothesis that one marginal distribution is stochastically larger than the other. We show that the test statistic has an asymptotic normal distribution, and that the proposed test is asymptotically non-parametric. This test is compared to the paired t-test for large samples in terms of asymptotic relative efficiency and for samples of size 20 by simulation estimates of size and power. There are important cases in which the power of the proposed test exceeds that of the paired t-test; whereas even under normality its power is near that of the paired t-test.
Journal of the Royal Statistical Society. Series B (Methodological) © 1978 Royal Statistical Society